Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 1, NWS Newport/Morehead City, NC

January 14, 2006

NWS Newport/Morehead City, NC issued this wind advisory at Jan 14, 2006, 4:11 PM EST. It took effect at Jan 15, 2006, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 4:11 PM EST (21:11 UTC)
In effect from
Jan 15, 2006, 1:00 AM EST
Expired
Jan 15, 2006, 3:50 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 142111
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EST SAT JAN 14 2006

...WIND ADVISORY FOR THE OUTER BANKS LATE TONIGHT THROUGH SUNDAY
MORNING...

.A STRONG LOW PRESSURE AREA WILL MOVE OFF THE MID ATLANTIC COAST 
TONIGHT AND PRODUCE VERY WINDY CONDITIONS ALONG THE OUTER BANKS. WINDS
WILL GRADUALLY DIMINISH SUNDAY AFTERNOON. 

NCZ103-104-151000-
/O.NEW.KMHX.WI.Y.0001.060115T0600Z-060115T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
411 PM EST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST
SUNDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ALONG THE OUTER
BANKS LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL
GRADUALLY DIMINISH TO 20 TO 30 MPH SUNDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS72 KMHX 150949
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
449 AM EST SUN JAN 15 2006


NCZ103-104-151800-
/O.CON.KMHX.WI.Y.0001.000000T0000Z-060115T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
449 AM EST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...


NORTHWEST WINDS OF 25 TO 35 MPH ALONG THE OUTER BANKS WILL CONTINUE
THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH TO 20 TO 30
MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 151555
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 AM EST SUN JAN 15 2006

NCZ103-104-152100-
/O.EXT.KMHX.WI.Y.0001.000000T0000Z-060115T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1055 AM EST SUN JAN 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ALONG THE OUTER
BANKS THROUGH THIS AFTERNOON. GUSTS UP TO 45 MPH WILL BE POSSIBLE
AS WELL. WINDS WILL GRADUALLY DIMINISH TO 20 TO 30 MPH AFTER 4 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 152050
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EST SUN JAN 15 2006


NCZ103-104-152200-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-060115T2100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
350 PM EST SUN JAN 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR THE OUTER
BANKS. WINDS HAVE DIMINISHED BELOW 30 MPH LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:30 AM EST, 4 hours 41 minutes earlier.

Area forecast discussion, Jan 14, 11:30 AM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1130 AM EST SAT JAN 14 2006

.SHORT TERM (REST OF TODAY)...UPDATED FOR MINOR ADJUSTMENTS TO SKY
COVER...TEMPS AND POPS. MAIN BAND OF SHOWERS MOVED OFF OUTER BANKS
EARLY THIS MORNING. STLT AND MODELS INDICATE A BIT OF A DRY SLOT
OVER AREA UNTIL AROUND 20Z...THEN CAA SCU WITH SCT -SHRA WILL ROTATE
IN FROM NW. ADJUSTED TEMP TRENDS BASED ON LATEST OBS.

&&

.AVIATION...VFR CIGS PSBL WITH ASOCD WITH WRAP ARND CLDNS THRU AND
W-NW WIND GUSTS 20-25 KT THRU TNGT. ISO TO SCT SHRA ONLY MENTIONED
IN NRN PTN TWB RTE.

&&

.MARINE...STG LOW PRES N OF AREA WITH ASOCD FNT MOVG OFF ATLC
SEABOARD THIS MORN. DIAMOND SHOALS BUOY CURRENTLY MEASURING
SUSTAINED WINDS NR 25 KT AND 9 FT SEAS. GFS MODEL SHOWS PRES GRAD
RELAXING SOME THIS AFTN THEN REINFORCING FNT TNGT WITH W-NW WINDS
INCRG TO MINIMAL GALE FORCE ALL WATERS. WILL HAVE GALE HEADLINES
THRU SUN AFTN ALL WATERS. VRY LTL IF A ANY CHANGES ANTICIPATED ON
MORNING UPDATE. LOOKING AT PSBLTY OF MINOR SOUNDSIDE COASTAL
FLOODING FROM OCRACOKE NWD LT TNGT WITH STG W-NW WINDS PERHAPS IN
THE 30-35 KT RANGE AND WATER LEVEL RISES TO 2-3 FT ABOVE NORMAL.
WILL ASSESS THIS AFTN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FOR AMZ130-135-150-152-154-156-158 FROM 1 AM
     SUNDAY TO 1 PM SUNDAY.
&&

JBM/JC
Hazardous weather outlook, Jan 14, 3:45 AM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EST SAT JAN 14 2006

NCZ029-044>047-079>081-090>095-098-103-104-150845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
345 AM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL MOVE OFF THE COAST EARLY THIS MORNING.
SCATTERED SHOWERS MAY MIX WITH SOME LIGHT SNOW THIS EVENING BEFORE
ENDING. WITH THE GROUND WARM AND THE PRECIPITATION EXPECTED TO
REMAIN LIGHT...NO SNOW ACCUMULATION IS EXPECTED. SOME GUSTY
NORTHWEST WINDS WILL DEVELOP TONIGHT NEAR THE SOUNDS AND COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS ARE EXPECTED NEAR THE COAST AND SOUNDS
SUNDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-150845-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
345 AM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL MOVE OFFSHORE EARLY THIS MORNING. GUSTY
SOUTH WINDS OF 25 TO 35 KNOTS WILL BECOME WEST TODAY. STRONG
NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS ARE EXPECTED THROUGH
SUNDAY AFTERNOON BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:44 PM ESTSpecial Marine WarningMHX61 min
Jan 14, 12:49 AM ESTSevere Thunderstorm WarningMHXDuplin41 min
Jan 14, 1:21 AM ESTSevere Thunderstorm WarningMHXGreene, Lenoir24 min
Jan 14, 1:34 AM ESTTornado WarningMHXGreene, Pitt26 min
Jan 14, 1:59 AM ESTSevere Thunderstorm WarningMHXBeaufort, Martin31 min
Jan 14, 2:12 AM ESTTornado WarningMHXCraven, Jones33 min
Jan 14, 2:23 AM ESTSpecial Marine WarningMHX67 min
Jan 14, 3:18 AM ESTSpecial Marine WarningMHX42 min
Jan 14, 3:46 AM ESTSevere Thunderstorm WarningMHX29 min
Jan 14, 3:58 AM ESTSpecial Marine WarningMHX62 min
Jan 14, 4:10 AM ESTSevere Thunderstorm WarningMHX50 min

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.